The Turkish Journal of Pediatrics 2006 , Vol 48 , Num 2
Propylthiouracil-induced hypersensitivity syndrome
Department of Pediatric Endocrinology, Social Security Ankara Children’s Hospital, Ankara, Turkey Aycan Z, Arhan E, Çetinkaya E, Vidinlisan S, Menekşe N, Yücel H, Çakar N. Propylthiouracil-induced hypersensitivity syndrome. Turk J Pediatr 2006; 48: 162-165.

Propylthiouracil (PTU) is usually the first choice for the treatment of hyperthyroidism, but it has serious side effects such as hepatitis, cholestatic jaundice, splenomegaly and lupus-like syndrome, in addition to mild and common side effects like granulocytopenia, pruritus, urticaria and maculopapular or papular eruption. Antineutrophil cytoplasmic antibody (ANCA)-positive vasculitis is another serious side effect. A 14-year-old female receiving PTU treatment for hyperthyroidism was referred to our clinic with fever, cough and dyspnea. The PTU dosage was first decreased but pericardial, dermal and joint involvement ascribed to PTU developed later and the drug was discontinued. ANCA-positive vasculitis due to PTU was considered when tests revealed an ANCA-positive state. We suggest that severe multisystemic vasculitis due to PTU should be considered during PTU usage. Keywords : propylthiouracil, hypersensitivity, vasculitis

Copyright © 2016